Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 10, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at May 18, 2017, 3:30 AM CDT for 7 counties in Texas. It took effect at May 18, 2017, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2017, 3:30 AM CDT (08:30 UTC)
- In effect from
- May 18, 2017, 12:00 PM CDT
- Expired
- May 18, 2017, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2802 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -2.4
The text
As transmitted.
989 WWUS74 KCRP 180830 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 330 AM CDT Thu May 18 2017 ...Wind Advisory In Effect This Afternoon For Portions of South Texas... .Low pressure over the Texas Panhandle will deepen rapidly this afternoon as a upper level storm system impacts the Southern Plains. As a result gusty winds 40 mph or more are expected over areas under the Wind Advisory. TXZ232>234-242>244-246-182300- /O.NEW.KCRP.WI.Y.0010.170518T1700Z-170518T2300Z/ Bee-Goliad-Victoria-Kleberg-Nueces-San Patricio-Refugio- Including the cities of Beeville, Goliad, Victoria, Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, Mathis, Refugio, and Woodsboro 330 AM CDT Thu May 18 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect from noon today to 6 PM CDT this evening. The Wind Advisory is for the counties of: Bee, Goliad, Victoria, Kleberg, Nueces, San Patricio and Refugio. * TIMING...From Noon through 6 PM Today. * WINDS...Southeast Wind sustained at 20 to 30 mph with gusts near 40 mph or more. * IMPACTS...Motorists in high profile vehicles may experience hazardous driving conditions, and workers at higher elevations at construction sites may experience much stronger wind. Further, residents in the advisory area should watch out for objects that can be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ GW
1 follow-up statement
675 WWUS74 KCRP 182312 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 612 PM CDT Thu May 18 2017 TXZ232>234-242>244-246-190015- /O.EXP.KCRP.WI.Y.0010.000000T0000Z-170518T2300Z/ Bee-Goliad-Victoria-Kleberg-Nueces-San Patricio-Refugio- Including the cities of Beeville, Goliad, Victoria, Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, Mathis, Refugio, and Woodsboro 612 PM CDT Thu May 18 2017 ...WIND ADVISORY HAS EXPIRED... While gusty winds will continue into the evening hours...the strongest winds have already peaked in intensity. Thus...the Wind Advisory has been allowed to expire. $$ HART
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 18, 12:48 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 18, 12:48 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1248 AM CDT Thu May 18 2017
.DISCUSSION...
See AVIATION discussion for 06Z TAFS.
&&
.AVIATION...
MVFR/Possible IFR conditions will develop over the eastern
terminals before 12Z, with MVFR possibly developing toward 12Z at
KLRD. MVFR conditions lasted longer on Wednesday with the good
theta-e moisture advection, but this is not expected on Thursday,
and the time-heights/soundings/MOS are not indicating this to
happen (good mixing with the winds will also be present). Thus,
am expecting VFR conditions to develop before 18Z. Windy
conditions later this morning and this afternoon, with winds
staying up early in the evening (i.e. greater than 11 knots but
gusts diminishing), with MVFR/possible IFR conditions returning to
the terminals before the end of the TAF period (IFR most likely
at KCRP). No SHRA/TSRA in the terminals.
&&
.PREVIOUS DISCUSSION... /Issued 1013 PM CDT Wed May 17 2017/
DISCUSSION...
Just a quick update this evening, mostly to increase seas across
the southern offshore waters. SCA conditions look to continue
through the overnight hours, however, seas are running just a tad
above 7 feet so we could see them drop below and come right back
up again the next hour. Not entirely confident they will stay
elevated through 12Z/7AM but given the amount of swell energy
coming into play, they will stay at least above 6 feet through
much of the night.
PREVIOUS DISCUSSION... /Issued 719 PM CDT Wed May 17 2017/
DISCUSSION...
Update for 00Z aviation cycle.
AVIATION...
Tonight...Mostly MVFR. Expect cigs to lower over the next few
hours near KALI/KCRP, while KVCT remains socked in around 1500
feet. KLRD could see MVFR develop by mid-Thursday morning. KVCT
may flirt with some TEMPO IFR cigs after midnight given how much
cooler they have remained all day/lower inversion starting point.
High confidence.
Thursday...MVFR/VFR. Expect conditions to rebound back towards VFR
by early afternoon as gusts increase out of the southeast towards
30 knots. Medium confidence on timing.
PREVIOUS DISCUSSION... /Issued 343 PM CDT Wed May 17 2017/
SHORT TERM (Tonight through Thursday night)...
As the first upper low kicks out across the Upper Midwest tonight,
the next deeper upper low over the Intermountain West will move
toward the Four Corners region Thursday and Thursday night. The
deeper low level moisture axis over the Mid-Coast this afternoon
will move back into the western Brush Country for Thursday. The
mid level inversion is expected to remain strong over South Texas
through the period. But the GFS shows a mid level thermal trough
at 70H moving into the Brush Country Thursday afternoon. Models
indicate a weak short wave trough moving out of northeast Mexico
during the afternoon. Will show slight chance PoPs for the
northwest Brush Country Thursday afternoon. Storms would have a
chance to become strong if they develop. Winds will increase over
the coastal plains Thursday as low pressure area deepens over the
southern plains. Expect windy conditions for the coastal plains
Thursday. Low level jet will increase to 30-35 knots. Will leave
out mention of streamer showers Thursday night as models show
negative theta-e advection at 85H.
LONG TERM (Friday through Wednesday)...
The deep upper level trough/low over the Four Corners/Rockies will
gradually lift to the northeast during the weekend, sending
disturbances around the base of the trough and across the state.
Moisture will increase notably by Saturday night into Sunday, with
higher moisture lingering across the region through early next week.
As the upper level trough sweeps across the central US as weak cold
front will dip into central Texas. Models continue to indicate the
boundary will stall and wash out barely reaching the northern border
of South Texas Saturday night/Sunday, and at best winds take on a
more easterly flow Sunday/Sunday night. Chances for showers and
thunderstorms will increase across the region ahead of the cold
front and as the upper level system passes, with the highest rain
chances on Saturday night into Sunday. Additional shortwaves
passing aloft will maintain chance PoPs through early next week.
Above average temperatures will continue on Friday, with highs in
the upper 90s west to upper 80s across the Coastal Bend.
Temperatures will be a few degrees cooler over the weekend into
early next week owing to the anticipated rain across the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 89 77 88 74 / 10 10 10 20 30
Victoria 75 89 74 88 72 / 10 10 20 30 40
Laredo 77 98 77 94 75 / 10 10 20 20 50
Alice 77 93 75 92 74 / 10 10 20 20 40
Rockport 78 88 78 88 76 / 10 10 10 20 30
Cotulla 76 95 75 92 73 / 10 10 20 30 50
Kingsville 77 92 76 91 74 / 10 10 10 20 30
Navy Corpus 79 87 78 88 77 / 10 10 10 20 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 AM CDT this morning For the
following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM.
&&
GW/86...AVIATIONHazardous weather outlook, May 17, 5:26 AM CDT, 22 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 526 AM CDT Wed May 17 2017 TXZ229>234-239>247-181200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 526 AM CDT Wed May 17 2017 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms are expected Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-181200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 526 AM CDT Wed May 17 2017 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Gulf of Mexico until 10 AM CDT. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Sall Craft Advisory conditions will be possible at times Thursday Night through Friday. Isolated to scattered thunderstorms are expected Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GW/PZ
In the hours before
Special weather statement, May 18, 3:25 AM CDT, 5 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 325 AM CDT Thu May 18 2017 TXZ229-239>243-182300- La Salle-Webb-Duval-Jim Wells-Kleberg-Nueces- Including the cities of Cotulla, Laredo, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, and Corpus Christi 325 AM CDT Thu May 18 2017 ...Heat indices between 105 and 109 degrees are expected today... The combination of warm temperatures and high dewpoints will produce heat indices between 105 and 109 degrees today over inland portions of Nueces and Kleberg counties, as well as portions of the Brush Country and Rio Grande Plains. Residents with outdoor activities planned are urged to drink plenty of water, wear light weight and light colored clothing and take frequent breaks from the heat. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:40 PM CDT | Small Craft Advisory | CRP | 44 hr | |
| May 18, 3:19 AM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 8 hr |
| May 18, 3:19 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 46 hr |
| May 18, 3:47 AM CDT | Small Craft Advisory | CRP | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.